Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Mar 2, 2008, 3:24 AM PST for San Bernardino County, California; Clark County, Lincoln County, Nevada; Mohave County, Arizona. It took effect at Mar 2, 2008, 10:00 AM PST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2008, 3:24 AM PST (11:24 UTC)
- In effect from
- Mar 2, 2008, 10:00 AM PST
- Expired
- Mar 2, 2008, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:07 AM PST | NON-TSTM WND GST 74 | San Bernardino, CA | MEASURED BY PALM ELEMENTARY SCHOOL, AWS SITE. |
| Mar 2, 10:10 AM PST | NON-TSTM WND GST 54 | Devore, CA | MEASURED BY DEVORE RAWS. |
| Mar 2, 10:44 AM PST | NON-TSTM WND DMG | Fontana, CA | BIG RIG OVERTURNED DUE TO HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 021124 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 324 AM PST SUN MAR 2 2008 AZZ101-CAZ229-NVZ466-030000- /O.UPG.KVEF.FW.A.0003.080302T1700Z-080303T0300Z/ /O.NEW.KVEF.FW.W.0004.080302T1800Z-080303T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 324 AM PST SUN MAR 2 2008 /424 AM MST SUN MAR 2 2008/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY NORTHERLY WINDS ARE EXPECTED OVER THE AREA TODAY BEHIND A COLD FRONT. WIND GUSTS OVER 40 MPH WILL BE WIDESPREAD AND GUSTS AROUND 60 MPH ARE POSSIBLE. IN ADDITION...DRIER AIR HAS BEEN MOVING IN AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-NVZ465-030000- /O.NEW.KVEF.FW.W.0004.080302T1800Z-080303T0300Z/ MOJAVE DESERT- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 324 AM PST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED OVER THE AREA TODAY BEHIND A COLD FRONT. WIND GUSTS OVER 35 MPH WILL BE WIDESPREAD AND GUSTS AROUND 45 MPH ARE POSSIBLE. IN ADDITION...DRIER AIR HAS BEEN MOVING IN AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 030001 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 401 PM PST SUN MAR 2 2008 AZZ101-CAZ228-229-NVZ465-466-030300- /O.CON.KVEF.FW.W.0004.000000T0000Z-080303T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 401 PM PST SUN MAR 2 2008 /501 PM MST SUN MAR 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED OVER THE AREA TODAY BEHIND A COLD FRONT. WIND GUSTS OVER 40 MPH WILL BE WIDESPREAD AND GUSTS AROUND 60 MPH ARE POSSIBLE. IN ADDITION...DRIER AIR HAS BEEN MOVING IN AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. WINDS WILL DECREASE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 030259 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PST SUN MAR 2 2008 AZZ101-CAZ228-229-NVZ465-466-030400- /O.EXP.KVEF.FW.W.0004.000000T0000Z-080303T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 659 PM PST SUN MAR 2 2008 /759 PM MST SUN MAR 2 2008/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING FOR SOUTHERN NEVADA AND ADJACENT AREAS OF THE COLORADO RIVER VALLEY AND THE EASTERN MOJAVE DESERT OF CALIFORNIA. WIND GUSTS HAD LARGELY DECREASED BELOW 30 MPH IN THE WARNING AREA EARLY THIS EVENING AND SPEEDS WILL CONTINUE TO DIMINISH TO BETWEEN 10 AND 20 MPH THE REST OF TONIGHT. RELATIVE HUMIDITY VALUES WERE STILL BETWEEN 7 AND 13 PERCENT AND OVERNIGHT RECOVERY WILL BE POOR. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:15 AM PST, 9 minutes earlier.
Area forecast discussion, Mar 2, 3:15 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PST SUN MAR 2 2008
.SYNOPSIS...A LOW PRESSURE SYSTEM STRENGTHENING OVER THE FOUR CORNERS
AREA WILL LEAD TO STRONG NORTHERLY WINDS ACROSS THE AREA TODAY WITH
COOLER TEMPERATURES. DRY NORTHWEST FLOW WILL BE OVER THE REGION MONDAY
THROUGH WEDNESDAY WITH A GRADUAL WARMING TREND AND LIGHTER WINDS.
&&
.SHORT TERM...UPPER TROUGH STRENGTHENING AND DIGGING INTO THE FOUR
CORNERS REGION TODAY. NORTHERLY JET ON THE BACKSIDE OF THE TROUGH WILL
MOVE OVER THE AREA AND COMBINE WITH A STRONG SURFACE GRADIENT TO
PRODUCE GUSTY NORTH WINDS OVER MOST ZONES. GUSTS OVER 40 MPH HAVE BEEN
SOMEWHAT WIDESPREAD ACROSS THE OWENS VALLEY EARLY THIS MORNING AND
TWENTY NINE PALMS HAS ALSO GUSTED TO 40 MPH. ADDED BOTH ZONES TO THE
WIND ADVISORY FOR TODAY AND KEPT THE WIND ADVISORY IN EFFECT ACROSS
EASTERN SAN BERNARDINO...CLARK AND MOHAVE COUNTIES. KEPT HIGH WIND
WARNING GOING FOR THE DEATH VALLEY AREA AND ACROSS THE SOUTHERN GREAT
BASIN ZONES. WINDS MAY BE MARGINAL FOR HIGH WIND WARNING BUT SOME
HIGHER ELEVATIONS AND AREAS THAT FAVOR NORTHERLY WINDS MAY SEE A FEW
GUSTS OVER 60 MPH. SOME AREAS ARE IN A LULL EARLY THIS MORNING BUT
WINDS SHOULD PICK UP IN THOSE AREAS AS THE JET MOVES OVER THE AREA AND
SOME BETTER MIXING KICKS IN. CLOUDS OVER NORTHERN MOHAVE COUNTY EARLY
THIS MORNING ASSOCIATED WITH THE UPPER TROUGH AND COLD FRONT WILL BE
EXITING IN SHORT ORDER LEAVING MOSTLY SUNNY SKIES BEHIND. DRY NORTHWEST
FLOW WILL BE OVER THE AREA TONIGHT THROUGH TUESDAY NIGHT WITH LIGHTER
WINDS. TEMPERATURES WILL BE CLOSE TO OR SLIGHTLY BELOW NORMAL TODAY AND
MONDAY BUT SHOULD WARM SEVERAL DEGREES TUESDAY. ANOTHER UPPER LEVEL
SHORTWAVE IS EXPECTED TO DIVE SOUTHEAST INTO THE CENTRAL ROCKIES
TUESDAY NIGHT WHICH MAY INCREASE NORTHERLY WINDS ONCE AGAIN OVER THE
AREA. AT THIS TIME IT LOOKS LIKE A WEAKER SYSTEM AND A BIT FARTHER EAST
SO THOS NORTHERLY WINDS SHOULD BE LIGHTER THAN LAST NIGHT AND TODAY.
.LONG TERM...MODELS CONTINUE TREND OF MAKING WEDNESDAYS SYSTEM WEAKER
AND JUST GIVING A GLANCING BLOW FROM THE EAST. STILL LOOKING TO SEE
BREEZY CONDITIONS IN OUR RIVER ZONES AS SURFACE HIGH PRESSURE BUILDS IN
BEHIND TROUGH. STILL A LITTLE NAGGING DOUBT AS SOME GFS ENSEMBLE
MEMBERS CONTINUE TO DEPICT A DEEPER HANG BACK TROUGH THURSDAY. RIDGING
BUILDS IN FOR THE REST OF THE WEEK WITH MINOR WAVES RIDING OVER THE TOP
OF THE RIDGE. THEY WILL BE WEAK ENOUGH TO NOT HAVE MUCH IMPACT ON THE
DRY AND WARMER THAN NORMAL FORECAST FOR THE FRIDAY AND SATURDAY TIME
FRAME.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL STAY STRONG FOR THE REST OF
TODAY FROM THE NORTHWEST TO NORTH. WINDS SHOULD BE IN THE 20 TO 25
KNOT RANGE WITH GUSTS TO AROUND 45 KNOTS. WINDS WILL DIE DOWN
CONSIDERABLE AFTER 03Z THIS EVENING BUT WILL REMAIN FROM THE NORTH.
MONDAY WILL SEE WINDS IN THE 8 TO 10 KNOT RANGE FROM THE NORTHEAST.
CLOUD COVER WILL BE MINIMAL THE NEXT 24 HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NEARLY ALL OF THE AREA WILL BE UNDER VERY STRONG
NORTHWEST TO NORTH WINDS TODAY. FAVORED AREAS SUCH AS NORTH TO SOUTH
ORIENTATED VALLEYS COULD SEE WIND GUSTS UP TO 60 KNOTS TODAY. WINDS
WILL SUBSIDE THIS EVENING AND BE MUCH LIGHTER MONDAY IN THE 10 TO 20
KNOT RANGE. CLOUD COVER WILL BE FEW TO CLEAR THROUGH MONDAY.
&&
.FIRE WEATHER...LATEST OBSERVED FIRE DANGER MAP SHOWS HIGH FIRE DANGER
EXTENDING UP INTO THE DESERTS IN CLARK AND EASTERN SAN BERNARDINO
COUNTY ALONG WITH THE COLORADO RIVER AREA. UPGRADED FIRE WEATHER WATCH
WHICH WAS OUT FOR THE COLORADO RIVER ZONES TO A RED FLAG WARNING FOR
TODAY AND ADDED NV ZONE 465 AND CA ZONE 228. GUSTS OVER 35 MPH ARE
EXPECTED MUCH OF THE DAY INTO THE EVENING WHILE RH FORECASTS ARE BELOW
15 PERCENT FOR LATE MORNING THROUGH THE AFTERNOON HOURS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR NVZ014-015-
017>019.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR NVZ021.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR NVZ465-466.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ016-020-022.
AZ...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ002-036.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101.
WIND ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR AZZ002-036.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ522.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ527.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR CAZ228-229.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ524-526.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ520-525.
&&
HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 1, 5:45 AM PST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 545 AM PST SAT MAR 1 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-020600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 545 AM PST SAT MAR 1 2008 /645 AM MST SAT MAR 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN NEVADA TODAY WITH SOUTHWEST WINDS INCREASING AHEAD OF THIS SYSTEM. A COLD FRONT WILL MOVE ACROSS THE AREA BEHIND THE PACIFIC STORM SYSTEM STARTING TONIGHT WITH STRONG NORTHERLY WINDS DEVELOPING. MUCH OF THE AREA IS UNDER A WIND ADVISORY OR HIGH WIND WARNING. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS NYE AND LINCOLN COUNTIES WHICH ARE UNDER A HIGH WIND WARNING. WINDS WILL BE GUSTING BETWEEN 40 AND 50 MPH THIS AFTERNOON AND TONIGHT ACROSS THE ADVISORY AREAS WITH GUSTS BETWEEN 60 AND 70 MPH IN THE WARNING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL MOVE SOUTH ACROSS THE REMAINDER OF THE AREA SUNDAY WITH STRONG NORTHERLY WINDS OVER MOST ZONES. HIGH WIND WARNINGS AND WIND ADVISORIES CONTINUE SUNDAY OVER MUCH OF THE AREA WHILE THE COLORADO RIVER ZONES ARE UNDER A HIGH WIND WATCH FOR SUNDAY INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER WHICH MAY DEVELOP THIS WEEKEND.
In the hours before
Local storm report, Mar 1, 11:43 PM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 PM PST SAT MAR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM NON-TSTM WND GST 12 SW ELGIN 37.25N 114.71W
03/01/2008 M62 MPH LINCOLN NV MESONET
KANE SPRINGS RAWS
&&
JACQUESLocal storm report, Mar 1, 11:44 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM PST SAT MAR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM NON-TSTM WND GST 32 N MERCURY 37.14N 116.05W
03/01/2008 M60 MPH NYE NV MESONET
AREA 9 ON NEVADA TEST RANGE
&&
JACQUESNearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.